Welcome to the International Emetophobia Society | The Web's Largest Meeting Place for People With Emetophobia.
Results 1 to 15 of 15
  1. #1
    Join Date
    Feb 2011
    Location
    Johnson City, TN
    Posts
    984

    Default So scared... Coming off of anti depressant

    So, today is the 1st day that I am supposed to stop taking the anti depressant I was on that was NOT a good match for me. I saw my dr last week, and he instructed me to start a very low dose of Lexapro with the Pristiq (the one I'm coming off of) for the rest of the week, then to drop the Pristiq today. Last time I changed Meds, I got sooooo sick. Like, dry heaving / d* / close to v* sick. It also triggered a migraine, and I had to be monitored for complications of serotonin syndrome. I literally lost my mind the last time i switched! So... I'm just scared. I'm supposed to up the Lexapro to 10 mg today, and that med doesn't really scare me because I was on 20 mg for YEARS. I'm just super scared of both the withdrawals and the chance of serotonin syndrome, as I don't know how long the Pristiq will take to "leave" my body. I know you guys aren't drs, but has anyone been through med changes? To be honest, I don't think drs have any idea of what it's like to actually come off these meds! And I'm just so anxious because of last time, which is not helping. Ugh.

  2. #2
    Join Date
    Jul 2012
    Location
    Brazil
    Posts
    681

    Default Re: So scared... Coming off of anti depressant

    I have, a few months ago. I felt very nauseous, but I didn't v* and everyone promised me you don't get sick from changing meds. Only nausea, it sucks, but it's much better than v* itself.

    You have to think that if you have to change meds, it's to change to other that will make you feel better. You may get nauseous for some days, but you'll feel fine for months after that. And you won't v*. You can always have pepto to make sure!

    Be strong, everything will be fine. Keep us updated!
    Tick tock, time is passing and so is your life. Enjoy it while you can.
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.


  3. #3
    Join Date
    Oct 2012
    Location
    Midwest USA
    Posts
    2,933

    Default Re: So scared... Coming off of anti depressant

    I got switched from Welbutrin to Prozac. I had no issues.

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
    Kick emets a....

  4. #4
    Join Date
    Feb 2011
    Location
    Johnson City, TN
    Posts
    984

    Default Re: So scared... Coming off of anti depressant

    For some reason, I am very sensitive to medication changes. And SNRIs are more difficult than SSRIs... I just wish I hadn't had such bad experiences in the past with it. Anxiety does not help . It's like an extreme feeling of vertigo... Ugh

  5. #5
    Join Date
    Oct 2012
    Posts
    2,631

    Default Re: So scared... Coming off of anti depressant

    Follow your doctor's orders. there are natural ssri's out there. I don't know how safe they are to take with actual anti depressant drugs though.

  6. #6
    Join Date
    Oct 2012
    Posts
    2,631

    Default Re: So scared... Coming off of anti depressant

    Here's a link with the natural seritonin enhancers - http://www.marksdailyapple.com/serot...#axzz2IY7LE4AP I have used HTP and tryptophan. If your anxiety/depression is at a high level, I don't think these would work well. However, to get you over a little hump, they might help. Since you are already on an antianxiety/depression drug, I would not use either of these without talking to your doctor. Turkey is also a happy brain food. I often find myself eating more turkey when I am down and it does help some.

  7. #7
    Join Date
    Sep 2012
    Location
    Canada
    Posts
    2,300

    Default Re: So scared... Coming off of anti depressant

    Well, your pharmacist would be able to tell you the half-lives of both drugs (how long it stays in your body) and the likelihood of interactions, adverse reactions etc due to withdrawal and upping the other dosage. You ought to check with him/her.

  8. #8
    Join Date
    Dec 2011
    Posts
    1,009

    Default Re: So scared... Coming off of anti depressant

    I don't have any advice but I'm switching meds this week too (think you may have posted on my thread about it). Just to let you know you're not alone! I'm having a major flake out too! They've put me on a really quick/ steep taper and change over and I'm terrified about it! Fingers crossed neither of us will have any problems!

  9. #9
    Join Date
    Jan 2013
    Posts
    1

    Default Re: So scared... Coming off of anti depressant

    Hey. I started Lexapro at the end of November, and I was very very anxious about it. I started off at 5mg and it made me very tired with headaches but that was the worse of it. I didn't have much of an appetite, but no v*; just mild n* when I smoked a cigarette so I cut them off for a few days. I noticed a little more sweating than normal and I definitely pee more but no v* even if I accidentally skip it a few nights. I was on the 5 mg for about 4 days before I up'd it to 10mg. Call you Doctor and see if that's okay...again, it kind of knocked me on my butt but no v*! Good luck!

  10. #10
    Join Date
    Feb 2011
    Location
    Johnson City, TN
    Posts
    984

    Default Re: So scared... Coming off of anti depressant

    Thanks for the replies, guys! I am hanging in there-- usually takes a few days for withdrawals to set in, so today have just felt veeerrry tired and kinda "blah." Not really much appetite but am forcing a little . I guess my main fear comes from past experience, so I'm in super anxious mode. My dr upped my Vistaril for anxiety for this transition, and also said I can take Zofran or Dramamine if I start feeling very sick/ dizzy. As soon as this is over, I'm about trying natural things to help. Just don't know if I can take many more med changes . Kam, I hope you're doing ok! We'll get through this together! I'll prob be on here quite a bit as it is a good distraction from the weird feelings I'm having

  11. #11
    Join Date
    May 2012
    Posts
    729

    Default Re: So scared... Coming off of anti depressant

    I have huge issues with serotonin syndrome due to meds for chronic migraines. The antidote is Benadryl. So, if you start to feel bad, try 2 Benadryl. It actually has a stomach calming effect too, so that helps.

  12. #12
    Join Date
    Feb 2011
    Location
    Johnson City, TN
    Posts
    984

    Default Re: So scared... Coming off of anti depressant

    TryingToBeBrave, that's what I'm thinking happened to me last time!! My med change triggered the worst. migraine. of. my. life. I don't have them often but am prescribed Imitrex for them when they happen... Well, I had taken an Imitrex, and I really think that set off the serotonin syndrome. I was very scared but my father-in-law (he's a dr) sat with me, monitored my pulse and gave me something to help (and made sure I understood that I would have to go to the hospital if it didn't help)-- cannot for the life of me remember what it was, but I am SO glad to know about the benadryl! Thank you!! Eases my mind!!

  13. #13
    Join Date
    Feb 2011
    Location
    Johnson City, TN
    Posts
    984

    Default Re: So scared... Coming off of anti depressant

    I asked him-- it was Periactin! That's the name of the serotonin antagonist. Was driving me crazy not being able to remember lol

  14. #14
    Join Date
    Oct 2012
    Location
    New South Wales, Australia
    Posts
    715

    Default Re: So scared... Coming off of anti depressant

    I got serotonin symdrome from mixing prozac with st johns wort! worst thing ever. Had to stop the prozac, took ages to leave my system but thats common as it tends to linger.
    I think you will be fine though, if the doctor thinks its best to drop the med you will probably be okay. I don't take anything now, but I might have to again soon
    Last edited by Kinetic; 01-20-2013 at 11:18 PM.

  15. #15
    Join Date
    Jan 2013
    Location
    Hertfordshire, UK.
    Posts
    385

    Default Re: So scared... Coming off of anti depressant

    I stopped taking anti-depressants cold turkey and did not have any V* at all, did not even come close. I was on fluoxetine/prozac and although it helped for a while, the longer I was on it I found that it made me feel even worse, so decided to just stop taking it. I thought about weening myself off because I was worried about the side effects, but just quitting would get it out of my system much quicker. As I said there was no V* at all, I felt a bit N*, but nothing too bad... The worst side effect I had was shaking. It was so bad, I couldn't really do much as I was shaking so bad. It was like what I would expect would happen if an alcoholic was to quit booze. Luckily it did not last too long though... and it was worth it in the end as I felt much better off of the meds.

    What I am trying to say is everyone is different. You may or may not get symptoms. But if your doctor thinks it is the right thing to do, then it will help you in the long run. You will feel much better after getting over any possible side effects. Hope everything goes ok for you.

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •